MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) THORACIC PROBE TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734403
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect thoracic probe has been received by manufacturer for evaluation.Testing found that the tip of the probe had nicks and was bent to one side.The back end of the probe had several impact marks not allowing the probe to insert into the mating navlock tracker.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.
 
Event or Problem Description
A medtronic representative reported that during a spinal fusion procedure while in navigation when using the thoracic probe to start entry point in the bone the tip of the probe bent.The surgeon completed the procedure with another probe.The procedure was completed with the use of navigation.There was a delay of less than 1 hour.No impact on patient outcome.
 
Additional Manufacturer Narrative
Correction: unique device identification (udi) updated to proper value.

Brand Name
THORACIC PROBE TIP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6887420
Report Number1723170-2017-03876
Device Sequence Number16267534
Product Code OLO
UDI-Device Identifier00763000053796
UDI-Public00763000053796
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734403
Device Lot Number100323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1